Sep 10, 2006
Why would my ID physician prescribe Prilosec when I am taking Reyataz? The pharmacy would not fill the prescription and called the doctor who told them it would be OK. I am not taking the Prilosec and I don't know how I should handle the situation. Confront the dr? Find a new dr? Report the dr? I'm at a loss.
| Response from Dr. Henry
Generally the view is that proton-pump inhibitors like Prilosec significantly decrease the levels of atazanavir so they should not be used together. There have been several reports showing marinally OK levels of atazanvir with that class of drugs but most reports have confirmed the negative interaction (even when using ritonavir boosting). I would discuss with the doctor directly next time you see him/her (some are not fully aware of the issue). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Risk Sex With A Prostitute
- Chills After Sex With Sex Worker Worried I Have HIV
- Pain In Urethra After Getting Fingered Worried I Have
- Stinging Pain After Mutual Masturbation Worried I Have HIV
- White Bumps After Handjob Worried I Have HIV
- White Bumps After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.